MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH ELECTROSURGICAL GENERATOR "ESG-300", WITH FOOT SWITCH; WA90300W

OLYMPUS WINTER & IBE GMBH ELECTROSURGICAL GENERATOR "ESG-300", WITH FOOT SWITCH; WA90300W
Model Number WA90300W
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been submitted by the importer under this mdr report number 2429304-2024-01028.This report is related to the following linked patient identifier: (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported when the argon plasma coagulation unit was connected to the electrosurgical generator, an e679 error code was displayed and the "green tank" icon expected to be on the display was not present.The issue occurred during a therapeutic colonoscopy and the procedure was prolonged greater than 30 minutes.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.The device was evaluated and the reported malfunction was not confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since the device malfunction was not confirmed during evaluation, the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor field performance for this device.Three attempts were performed to obtain additional information, but no response was received from the customer.The event was conservatively classified as a serious injury due to the procedure allegedly being prolonged by 30 or more minutes.
 
Event or Problem Description
No additional information was received from the customer.

Brand Name
ELECTROSURGICAL GENERATOR "ESG-300", WITH FOOT SWITCH
Common Device Name
WA90300W
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20886504
Report Number9610773-2024-33761
Device Sequence Number8934234
Product Code GEI
UDI-Device Identifier04042761085977
UDI-Public04042761085977
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K180200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA90300W
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARGON PLASMA COAGULATION UNIT WA90004W.
Patient SexUnknown